Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could it be med related?
May 8, 2009

I was diagnosed in 1988 with HIV/Hep C. I started meds in 1994 and have done well since. My tcells are currently 284, (down from 350 the month before) and my viral load is undetectable. I've had a liver biopsy done a few years ago and it showed no signs of cirrhosis in the area of the biopsy. I recently had a flare up of rosacea that was unresponsive to topical therapy. My dermatologist gave me doxycycline. I developed a yeast infection. My dermatologist gave me diflucan, one a week for 4 weeks, 150 mg. At the end of the 4 weeks, I had thrush, esophogeal thrush, and vaginal yeast. I was choking on my food it was so bad. I called my HIV doc who stopped the antibiotic, put me on diflucan once a day 150 mg for 7 days. At the end of the 7 days, a chest xray showed bronchitis so he prescribed Avelox. During this month and a half of treatment with diflucan, I spent most of the day in bed, sleeping 20 hours a day. I lost about 20 pounds and had occasional dizziness, vomiting and nausea. I finished the diflucan, avelox and and using topical finacea which is working and I feel 100% better. Now my HIV doc tells me that my liver counts are off the charts. That has never happened to me before. They've never been elevated. I've been taking Norvir, Lexiva and truvada for about a year now. I was allergic to Atripla. I have a hard time with meds and side effects. I'm what my doctor calls a "rasher". My HIV doc wants to do an ultrasound and a biopsy. The ultrasound is scheduled for two weeks from now but I don't want to do another biopsy as I broke out hives during the last one and found it quite uncomfortable. Is it possible that it was the diflucan that caused the nausea and vomiting and elevated liver functions? If it is the Hep C flaring up, he's going to want to do interferon which is something else I really don't want to do. So I'm stressing this and won't get an answer for several weeks here. Thanks for providing this valuable service.

Response from Dr. Henry

Ouch-what a frustrating series of events. I would consider fluconazole as a likely cause of the liver problems from the information you provided. KH



Previous
Strategies for extremity fat loss and visceral fat reduction
Next
Atripla and HSP supplementation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement